New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Lyrica? Help...
8 Replies
chefbeth - October 31

Hello - its me, the personal chef again - the one who has not been able to accept the limitations pain has produced. I'm frustrated and emotional, because last Sunday, my husband and I went to the golf course to the driving range. I stretched and was so excited to use my clubs for the first time in several months. When we were done, I had such a great time, it never occurred to me what would happen. Well, I have been using my heating pad all week. I have all of the general pain in my back (surprisingly my hip pain is diminished), but the pain most agonizing is a tiny muscle on my back left rib. It's throbbing...almost 7 days now. This is not the first time with this tiny muscle...but definitely the first time it has affected me so much for so long...plus shooting pain in my back and legs. ANYWAY, I'm rambling so will get to my question. Fantod mentioned that I need to take the med that my GP prescribed, Lyrica. I looked up some old posts from 2006 in the drug section, but wanted an up to date feedback on those who are taking lyrica. I have heard of weight gain - I thought weight gain could only happen from eating too much...sounds silly, but nobody wants to gain weight..I can't afford to be dizzy, foggy, etc. as I have my own business and have alot to do next week. I am hyper-sensitive to medications of all kinds, and usually experience ALL of the side effects. I take my thyroid and wellbutrin religiously. Please advise - thankyou.

 

fishingflorist - October 31

I too took Lyrica and was not thrilled with the results. Little to no help for me. But thats me. With Lyrica if you do have weight gain they adjust the dose. So if you have results with it don't worry about weight gain. If anything helps you, god bless! I also am hypersensitive to all drugs. Which Lyrica was one that I didn't have any reation to. Savelle, will thats a whole different story. Good luck!

 

Noca - October 31

Weight gain from Lyrica results from massive fluid build up in the body, not by increasing the appetite or abosrption of fat. Not everyone gains weight from it and the side effect may be dose dependent.

 

fibromite.u.k. - October 31

Hi there, I can only tell you of my experience of using Lyrica. I am very sensitive to all kinds of drugs and have had reactions to many of them. I can't even take amytriptiline which so many people can take. I have been on Lyrica now for nearly three years and couldn't manage my pain without it. Before I was on it, I used to have tears rolling down my face just trying to do things like switching on a light switch or putting on my shoes. I keep to a very low dose of Lyrica, just 75mg at night and 50mg in the morning, but my doctor says that I could go much higher than that if needed. Yes, it does make me more tired, but then taking a higher dose at night makes me sleep well. It does make me a bit tired after taking the 50mg in the morning, but no more tired that if I had to resort to taking strong pain killers. I still get a lot of pain if I overdo things, but it keeps me ok when just doing normal things. As to weigh gain, I don't know really, as I am also on another tablet that causes weight gain. I have put on some weight, but having said that I know that I have not been very careful in watching what I eat, so it may be my own fault. As to the brain fog that you mention I had that before I was on lyrica and haven't noticed it to be any worse. Likewise with dizziness, because I am deaf in one ear, I get a bit dizzy sometimes, but don't think it is related to the lyrica. My opinion would be to try it as you won't know otherwise, and it may be just right for you. Let us know what you decide and how you get on. Good luck.

 

Fantod - October 31

Beth - The most common side effect from Lyrica is rapid weight gain. It does not happen to everyone who takes it but it is a very real possibilty. And, most doctors are not proactive when this side effect rears its ugly head. Most of us have underlying problems and can not afford to carry extra weight.

There are two other possibilites, Savella and Cymbalata. I use Cymbalata (30MG) in a low dose. It addresses both the pain and depression that usually accompany FMS. I am extremely sensitive to medication and this is the highest dose I can tolerate. I've had pretty good luck with Cymbalata. Call your doctor and ask for a script for Savella or Cymbalata if you don't want to use Lyrica.

I also use Curamin in a highly purified form for breakthrough pain. The Curamin I use is made by Terry Naturally; it comes in a capsule.
You can find it online or any decent healthfood store should carry it. I find Curamin to be very effective.

The Flector pain patch may be of some use for that muscle that is bothering you. It is NON narcotic and only works where it is applied. I have degenerative disc disease and have found the Flector patch to be very effective. It will NOT make you loopy. It is, however, a short term solution and most insurance companies will not underwrite regular use.

The shooting pains in your legs are probably nerve pain. You could also ask for some Gabapentin to take at night. It would help with your sleep issues too.

No matter what you take, there is going to be a period of time when you will experience some side effects. This is normal with any new medication. You may be sleepy, or dizzy or have other side effects. And, it will take a minimum of two weeks or more for the medication to start working. The longer a chronic pain cycle continues, the harder it becomes to manage or stop.

I'd also like to mention that there are compound pharmacies everywhere. They can reformulate any medication into a dose that may work for you. If one is not convenient to your house, the script can be called or faxed in and mailed to you.

Beth, I understand that you are really struggling to come to terms with this diagnosis. And, that you run your own business as a personal chef. As you have discovered, you can not keep pushing yourself. This is the hardest aspect of FMS that we all deal with. The paybacks are absolute hell and can continue for an indeterminate amount of time. I am gently suggesting that you make time for yourself. You need to indentify a medication that helps before you end up in a cycle that just won't quit. Perhaps finding a counselor who works with chronic illness patients would be helpful. Many of us see someone for extra support. You can call your local hospital physician referral service and ask them for a recommendation. FMS is a very complex syndrome and requires proactive and diligent care by the patient and doctors alike.

I hope that my comments are helpful to you. Take care.

 

chefbeth - October 31

Thanks to all who replied - wow - I hate the idea of taking another med and having to adjust...but, like my psychiastrist (very well respected) said about the wellbutrin "well, you take your thyroid med everyday don't you? This shouldn't be any different - you need the med". When I started taking the wellbutrin after gradually spending more days in bed with depression, it changed my life. It's the antidepressant for me - finally. I did try Cymbalta several years ago and gained some weight, but as usual, I quit taking it...just like all the other antidepressants I tried. Trying to be smart about things - I guess my thinking is that so many docs throw medication in there as the cure-all and I want to work it out naturally. I don't know why I am having such a hard time with acceptance. Thank God it's not cancer...so I should consider myself blessed, and in good enough physical shape to get smart, quit the pity party and take care of myself..and yes, I am finding that long, hard days of cooking and catering are taking it's toll. I have been counting on the upcoming holidays for the work, but am somewhat dreading it as well. My husband, who is the "guy on the white horse" - has been so supportive and understanding. He said if I need help with holiday parties - he will be the dishwasher. God love him....Thanks again

 

fancithatt - November 1

I tried it and it gave me severe reactions that I don't ever want to have again. I know it works for some people but NOT for me. Good luck!

 

Canada17 - November 3

I took Lyrica. I too am VERY sensitive to medications...well, to everything!

I developed severe "headaches", it felt more like my head was going to explode which was extremely uncomfortable. I was foggy, more so than the "normal" fibro-fog, dizzy, and found it very difficult to concentrate.

I only took the medication for two weeks, I started at 25mg/day and had no reaction, good or bad, to it. My doctor increased the dose to 50mg/day and that was when the trouble started. I was told to stop taking it right away and 24 hours after I stopped the side effects disappeared.

 

JENNY670 - November 9

I took it several years ago and it caused horrible nightmares. I am taking Cymbalta it worked great for 6 months. I woke up and didnt have the horrible pain in my feet and legs. they are back. My dr upped my dose to 90 mg from 60 mg. It has been 2 weeks no releif yet but my dr said it could be the weather change too. Good luck!

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question